| Catalog Number |
71430880 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/30/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that near the end of a tka procedure when the poly trial was being used while the femoral and tibial component were being cemented in, after the cement hardened, the doctor removed the poly trial from the knee, and a small chunk of plastic on the bottom of the poly trial chipped off.The chipped plastic was easily recovered from the wound.Another poly trial was not required, since the poly was then implanted.There were no delays and no impact to patient.
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.A few small sections of the device fractured off and were not returned.The device was heavily damaged around the fracture sites.The device was manufactured in 2012 and exhibits signs of extensive wear usage.A review of complaint history did not reveal additional complaint for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.